LOUIS PELNER, M.D.
An anaphylactic reaction to nicotinic acid has not been previously reported in the literature, although sensitivity to the drug has been noted before. The present widespread use of nicotinic acid, both as a vitamin and as a drug, makesreports of these accidents mandatory, because they will undoubtedly be experienced by others. The morbidity can probably be avoided by a careful questioning of the patient before the injection of nicotinic acid is given. In our cases, the usual treatment for anaphylactic shock was sufficient to overcome the symptoms in these patients.
Rachmilewitz and Glueck1 described the occurrence of an urticarial dermatitis
PELNER L. ANAPHYLAXIS TO THE INJECTION OF NICOTINIC ACID (NIACIN); SUCCESSFUL TREATMENT WITH EPINEPHRINE(ANAPHYLAXIS TO THE INJECTION OF NICOTINIC ACID (NIACIN); SUCCESSFUL TREATMENT WITH EPINEPHRINE*). Ann Intern Med. 1947;26:290–294. doi: 10.7326/0003-4819-26-2-290
Download citation file:
Published: Ann Intern Med. 1947;26(2):290-294.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use